Alert archive / California / Freeze Warnings in 2016

Freeze Warning 1, NWS San Diego, CA

December 17, 2016San Bernardino County, California

NWS San Diego, CA issued this freeze warning at Dec 17, 2016, 3:08 AM PST for San Bernardino County, California. It took effect at Dec 18, 2016, 12:00 AM PST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Dec 17, 2016, 3:08 AM PST (11:08 UTC)
In effect from
Dec 18, 2016, 12:00 AM PST
Expired
Dec 18, 2016, 8:00 AM PST
In force
8 hr
Issued by
NWS San Diego, CA

County San Bernardino County, CA

The radar

The Edwards AFB radar (KEYX), 129 km from the middle of the area, began a volume at 11:07 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Las Vegas, NV (KVEF), launched 00:00Z, 11.1 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Las Vegas, NV at 00:00Z on 2016-12-17Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Las Vegas, NV at 00:00Z on 2016-12-17The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 202 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1905 m above ground
0-6 km bulk shear
70 kt
0-1 km storm-relative helicity
202 m²/s²
0-3 km storm-relative helicity
246 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

939 
WWUS76 KSGX 171108
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
308 AM PST SAT DEC 17 2016

...COLD TONIGHT WITH AREAS OF FROST IN PORTIONS OF THE DESERTS AND
INLAND VALLEYS...

.A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES
LATE TONIGHT INTO EARLY SUNDAY MORNING TO FALL INTO THE 20S AND
30S IN WIND-SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS
WITH AREAS OF FROST.

CAZ060-172230-
/O.NEW.KSGX.FZ.W.0001.161218T0800Z-161218T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY...
LUCERNE VALLEY
308 AM PST SAT DEC 17 2016

...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FREEZE
WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. 

* TEMPERATURE...LOW TEMPERATURES FOR TONIGHT WILL FALL INTO THE
  LOWER TO MID 20S WITH SEVERAL HOURS OF BELOW FREEZING
  TEMPERATURES FROM MIDNIGHT PAST SUNRISE. 

* IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ048-172230-
/O.NEW.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA
308 AM PST SAT DEC 17 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT IN THE UPPER 20S TO MID
  30S IN COLDER WIND-SHELTERED LOCATIONS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. 
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ061-062-172230-
/O.NEW.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
INCLUDING THE CITIES OF...INDIO...PALM SPRINGS...CATHEDRAL CITY...
PALM DESERT...PALM DESERT COUNTRY...LA QUINTA...COACHELLA...
BORREGO SPRINGS
308 AM PST SAT DEC 17 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. 

* TEMPERATURE...LOW TEMPERATURES TONIGHT IN THE UPPER 20S TO MID
  30S IN COLDER WIND-SHELTERED LOCATIONS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED. 
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

FOR A DETAILED MAP OF THE HAZARD: 
WWW.WRH.NOAA.GOV/WRH/WHV/?WFO=SGX

17
4 follow-up statements
384 
WWUS76 KSGX 172133
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
133 PM PST SAT DEC 17 2016

...COLD TONIGHT WITH AREAS OF FROST IN PORTIONS OF THE DESERTS
AND INLAND VALLEYS...

...GUSTY OFFSHORE WINDS FOR INLAND AREAS LATE SUNDAY MORNING
THROUGH TUESDAY MORNING...

.A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES
LATE TONIGHT INTO EARLY SUNDAY MORNING TO FALL INTO THE 20S AND
30S IN WIND-SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS
WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL CREATE PERIODS OF GUSTY EAST TO NORTHEAST WINDS ALONG COASTAL
MOUNTAIN SLOPES INTO ADJACENT VALLEYS AND THROUGH MOUNTAIN PASSES
LATE SUNDAY MORNING THROUGH TUESDAY MORNING...WITH GUSTS OF 45-55
MPH EXPECTED. WINDS WILL DIMINISH LATE TUESDAY.

CAZ060-180600-
/O.CON.KSGX.FZ.W.0001.161218T0800Z-161218T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
133 PM PST SAT DEC 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

* LOW TEMPERATURES...LOW TO MID 20S WITH SOME AREAS IN THE UPPER
  TEENS. 

* TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY.

* IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ050-180600-
/O.NEW.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
/O.EXA.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...ESCONDIDO...EL CAJON...SAN MARCOS...
SANTEE
133 PM PST SAT DEC 17 2016

...FROST ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM PST
SUNDAY. A WIND ADVISORY HAS ALSO BEEN ISSUED. THIS WIND ADVISORY
IS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST TUESDAY. 

* WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE
  SUNDAY MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS
  INTO INLAND VALLEYS AND THROUGH MOUNTAIN PASSES.

* LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND-
  SHELTERED LOCATIONS OF THE VALLEYS FROM MIDNIGHT TONIGHT THROUGH
  8 AM SUNDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE
  HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ048-180600-
/O.NEW.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
/O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA
133 PM PST SAT DEC 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...
...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST
TUESDAY. 

* WINDS...NORTHEAST TO EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55
  MPH LATE SUNDAY MORNING THROUGH TUESDAY MORNING ALONG COASTAL
  FOOTHILLS INTO INLAND VALLEYS AND THROUGH MOUNTAIN PASSES.

* LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND-
  SHELTERED LOCATIONS OF THE VALLEYS FROM MIDNIGHT TONIGHT THROUGH
  8 AM SUNDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT
  UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE
  HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ554-180600-
/O.NEW.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITY OF...MISSION VIEJO
133 PM PST SAT DEC 17 2016

...WIND ADVISORY IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST
TUESDAY. 

* WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH.

* TIMING...LATE SUNDAY MORNING THROUGH TUESDAY MORNING.

* LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-180600-
/O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
INCLUDING THE CITIES OF...COACHELLA...BORREGO SPRINGS
133 PM PST SAT DEC 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

* LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND-
  SHELTERED LOCATIONS FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

JJT
825 
WWUS76 KSGX 180445
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
845 PM PST SAT DEC 17 2016

...COLD TONIGHT WITH AREAS OF FROST IN PORTIONS OF THE DESERTS
AND INLAND VALLEYS...

...GUSTY OFFSHORE WINDS FOR INLAND AREAS LATE SUNDAY MORNING
THROUGH TUESDAY MORNING...

.A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES
LATE TONIGHT INTO EARLY SUNDAY MORNING TO FALL INTO THE 20S AND
30S IN WIND-SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS
WITH AREAS OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN
WILL CREATE PERIODS OF GUSTY EAST TO NORTHEAST WINDS ALONG
COASTAL MOUNTAIN SLOPES INTO ADJACENT VALLEYS AND THROUGH
MOUNTAIN PASSES LATE SUNDAY MORNING THROUGH TUESDAY MORNING...
WITH GUSTS OF 45-55 MPH EXPECTED. WINDS WILL DIMINISH LATE
TUESDAY.

CAZ060-181400-
/O.CON.KSGX.FZ.W.0001.161218T0800Z-161218T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
845 PM PST SAT DEC 17 2016

...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

* LOW TEMPERATURES...LOW TO MID 20S WITH SOME AREAS IN THE UPPER 
  TEENS. 

* TIMING...MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY.

* IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ048-050-181400-
/O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/
/O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...RIVERSIDE...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...SANTEE
845 PM PST SAT DEC 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST
TUESDAY...

* WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE 
  SUNDAY MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS 
  INTO INLAND VALLEYS AND THROUGH MOUNTAIN PASSES. 

* LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- 
  SHELTERED LOCATIONS OF THE VALLEYS FROM MIDNIGHT TONIGHT 
  THROUGH 8 AM SUNDAY. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE 
  HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-181400-
/O.CON.KSGX.FR.Y.0006.161218T0800Z-161218T1600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
INCLUDING THE CITIES OF...COACHELLA...BORREGO SPRINGS
845 PM PST SAT DEC 17 2016

...FROST ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 8 AM
PST SUNDAY...

* LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND- 
  SHELTERED LOCATIONS FROM MIDNIGHT TONIGHT THROUGH 8 AM SUNDAY. 

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ554-181400-
/O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITY OF...MISSION VIEJO
845 PM PST SAT DEC 17 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM SUNDAY TO 10 AM PST
TUESDAY...

* WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH.

* TIMING...LATE SUNDAY MORNING THROUGH TUESDAY MORNING.

* LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$
560 
WWUS76 KSGX 181107
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
307 AM PST SUN DEC 18 2016

...COLD THROUGH EARLY THIS MORNING WITH AREAS OF FROST IN
PORTIONS OF THE DESERTS AND INLAND VALLEYS...

...GUSTY OFFSHORE WINDS FOR INLAND AREAS FOR LATE THIS MORNING
THROUGH TUESDAY MORNING...

.A COLD DRY ATMOSPHERE AND CLEAR SKIES WILL ALLOW TEMPERATURES
THROUGH EARLY THIS MORNING TO FALL INTO THE 20S AND 30S IN WIND-
SHELTERED LOCATIONS IN THE DESERTS AND INLAND VALLEYS WITH AREAS
OF FROST. SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE
PERIODS OF GUSTY EAST TO NORTHEAST WINDS ALONG COASTAL MOUNTAIN
SLOPES INTO ADJACENT VALLEYS AND THROUGH MOUNTAIN PASSES LATE
THIS MORNING THROUGH TUESDAY MORNING... WITH GUSTS OF 45 TO 55
MPH EXPECTED. WINDS WILL DIMINISH LATE TUESDAY.

CAZ060-181600-
/O.CON.KSGX.FZ.W.0001.000000T0000Z-161218T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
307 AM PST SUN DEC 18 2016

...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...LOWER TO MID 20S WITH SOME LOCATIONS IN THE
  UPPER TEENS.

* IMPACTS...THESE CONDITIONS WILL KILL SENSITIVE VEGETATION.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY.  THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

CAZ048-050-182230-
/O.CON.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/
/O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...SANTEE
307 AM PST SUN DEC 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...
...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST TUESDAY...

* WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE THIS
  MORNING THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS INTO
  INLAND VALLEYS AND BELOW MOUNTAIN PASSES.

* LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND-
  SHELTERED LOCATIONS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED DUE TO THE LOW TEMPERATURES. GUSTY WINDS WILL CREATE 
  HAZARDOUS DRIVING FOR HIGH PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-181600-
/O.CON.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
INCLUDING THE CITIES OF...INDIO...LA QUINTA...COACHELLA...
BORREGO SPRINGS
307 AM PST SUN DEC 18 2016

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM PST THIS MORNING...

* LOW TEMPERATURES...UPPER 20S TO MID 30S IN COLDER WIND-SHELTERED
  LOCATIONS.

* IMPACTS...SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT 
  UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$

CAZ554-182230-
/O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITY OF...MISSION VIEJO
307 AM PST SUN DEC 18 2016

...WIND ADVISORY REMAINS IN EFFECT FROM 10 AM THIS MORNING TO
10 AM PST TUESDAY...

* WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH.

* TIMING...LATE THIS MORNING THROUGH TUESDAY MORNING.

* LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

17
238 
WWUS76 KSGX 181600
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
800 AM PST SUN DEC 18 2016

...GUSTY OFFSHORE WINDS FOR INLAND AREAS TODAY THROUGH TUESDAY
MORNING...

.SURFACE HIGH PRESSURE OVER THE GREAT BASIN WILL CREATE PERIODS
OF GUSTY EAST TO NORTHEAST WINDS ALONG COASTAL MOUNTAIN SLOPES
INTO ADJACENT VALLEYS AND THROUGH MOUNTAIN PASSES LATE THIS
MORNING THROUGH TUESDAY MORNING... WITH GUSTS OF 45 TO 55 MPH
EXPECTED. WINDS WILL DIMINISH LATE TUESDAY.

CAZ060-181700-
/O.EXP.KSGX.FZ.W.0001.000000T0000Z-161218T1600Z/
APPLE AND LUCERNE VALLEYS-
INCLUDING THE CITIES OF...VICTORVILLE...HESPERIA...APPLE VALLEY
800 AM PST SUN DEC 18 2016

...FREEZE WARNING WILL EXPIRE AT 8 AM PST THIS MORNING...

$$

CAZ048-050-190000-
/O.EXP.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/
/O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
INCLUDING THE CITIES OF...SAN BERNARDINO...ONTARIO...
MORENO VALLEY...FONTANA...RANCHO CUCAMONGA...CORONA...ESCONDIDO...
EL CAJON...SAN MARCOS...SANTEE
800 AM PST SUN DEC 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...
...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

* WINDS...EAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH LATE THIS
  MORNING  THROUGH TUESDAY MORNING ALONG COASTAL FOOTHILLS INTO
  INLAND VALLEYS AND BELOW MOUNTAIN PASSES.


* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH
  PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT WIDESPREAD FROST IS EXPECTED.
SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ061-062-181700-
/O.EXP.KSGX.FR.Y.0006.000000T0000Z-161218T1600Z/
COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS-
INCLUDING THE CITIES OF...INDIO...LA QUINTA...COACHELLA...
BORREGO SPRINGS
800 AM PST SUN DEC 18 2016

...FROST ADVISORY WILL EXPIRE AT 8 AM PST THIS MORNING...

$$

CAZ554-190000-
/O.CON.KSGX.WI.Y.0051.161218T1800Z-161220T1800Z/
ORANGE COUNTY INLAND AREAS-
INCLUDING THE CITY OF...MISSION VIEJO
800 AM PST SUN DEC 18 2016

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 AM PST TUESDAY...

* WINDS...NORTHEAST 15 TO 25 MPH...WITH GUSTS OF 45 TO 55 MPH.

* TIMING...LATE THIS MORNING THROUGH TUESDAY MORNING.

* LOCATION...COASTAL FOOTHILLS INTO THE INLAND VALLEYS.

* IMPACTS...GUSTY WINDS WILL CREATE HAZARDOUS DRIVING FOR HIGH 
  PROFILE VEHICLES. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

What forecasters said that day

The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this freeze warning went out at Dec 16, 9:15 PM PST, 5 hours 53 minutes earlier.

Area forecast discussion, Dec 16, 9:15 PM PST, 5 hours 53 minutes before
Area Forecast Discussion
National Weather Service San Diego CA
915 PM PST Fri Dec 16 2016

.SYNOPSIS...
Scattered light showers will continue overnight before ending early
Saturday morning as the strong trough that brought soaking rains
west of the mountains moves east. Strong west winds will continue
from the mountains into the deserts. Cool and dry Saturday, then
slow warming Sunday and Monday with weak to locally moderate
offshore winds. Fair and warmer next week with continued offshore
flow.

&&

.DISCUSSION...FOR EXTREME SOUTHWESTERN CALIFORNIA INCLUDING ORANGE...
SAN DIEGO...WESTERN RIVERSIDE AND SOUTHWESTERN SAN BERNARDINO
COUNTIES...

The KNKX radar in San Diego is down. Techs are working on it.

A sharp trough with a potent vort max is generating renewed
convection as it races across SoCal this evening. Light snow was
reported in Hesperia (el 3500 ft) at 8 pm. A band of light to
moderate snow is likely in the mountains tonight with up an inch or
two of accumulation possible above 5000 feet. Light showers are also
possible west of the mountains with greatest chances in the inland
valleys and foothills.

Very strong winds will continue in the mountains and deserts
tonight. A peak gust of 89 mph was recorded at Burns Canyon at 551
PM. The Thermal Airport had a gust to 58 mph at 725 PM. A few downed
trees have been reported in the mountains, and structural damage
(partial roof torn off) was reported by a SKYWARN weather spotters
at Lucerne Valley. A High Wind Warning remains in effect for the
mountains and deserts through 2 AM Saturday.

The trough axis passes late tonight followed by trailing north flow
which will make Saturday feel colder than today. Gusty northerly
winds in the SBD mtn will filter through the Cajon Pass into the IE
tomorrow. The gusty winds shift northeast Sunday and Monday and will
be more widespread in the mtns, foothills and valleys as a weak to
moderate Santa Ana pattern develops. Expect winds of 15 to 30 mph in
the wind prone areas with gusts of 40 to 50 mph in the passes and
foothills. Downslope flow will bring warming Sunday to the coastal
and valleys zones, but there will not much temperature change in the
mtns and deserts. Cold nights are in store for the mountains and
high deserts this weekend.

Warmer Tuesday and Wednesday with dry northwest flow aloft. The long
range models are waffling back and forth between ridging and
troughing over the Christmas holiday weekend. The EC projects a deep
trough and a greater chance for precip, while the GFS is dry with a
building ridge over the Southwest.

&&

.AVIATION...
170500Z...Sct -SHRA will move E/SE over San Bernardino and Riverside
Counties with -SHSN above 3500 ft MSL, with showers mostly ending by
09Z. Otherwise, areas of BKN/OVC CIGS 2500-5000 ft MSL will continue
through around 09Z in most areas from the mountains west to the
coast with higher terrain obscured. Mostly clear skies will prevail
by about 12Z Sat, though patchy ground fog with vis below 1 mile
will be possible in the valleys 10Z-16Z Sat, including VCNTY KRIV,
Gave and KRNM.

W to NW surface winds will continue to gust 35-45 knots in parts of
the mountains and deserts through 09Z with some rotors VCNTY KPSP.

&&

.MARINE...
Northwest winds 20 to 25 kt with local gusts to 35 kt will continue
tonight. In addition to strong winds, combined seas will reach 10-12
ft. A Small Craft Advisory is in effect through 8 AM Saturday, with
borderline gale force winds near San Clemente Island. Conditions
will improve Saturday.

&&

.SKYWARN...
Skywarn weather spotters are encouraged to report significant
weather conditions.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...
CA...High Wind Warning until 2 AM PST Saturday for Apple and Lucerne
     Valleys-Coachella Valley-Riverside County Mountains-San
     Bernardino County Mountains-San Diego County Deserts-San
     Diego County Mountains-San Gorgonio Pass Near Banning.

     Wind Advisory until 2 AM PST Saturday for Orange County Coastal
     Areas-San Diego County Coastal Areas.

PZ...Small Craft Advisory until 8 AM PST Saturday for Coastal Waters
     from San Mateo Point to the Mexican Border and out to 30 nm-
     Waters from San Mateo point to the Mexican Border Extending
     30 to 60 nm out including San Clemente Island.

&&

PUBLIC...Moede
AVIATION/MARINE...Maxwell

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 17, 3:08 AM PSTFrost AdvisorySGXRiverside, San Bernardino, San Diego29 hr
Dec 17, 1:33 PM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego68 hr

Nearby

Freeze Warnings in California, 2016Every freeze warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.